Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 259, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 26, 2001, 5:29 PM CST for Benton County, Marshall County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 26, 2001, 5:29 PM CST (23:29 UTC)
- Expired
- Nov 26, 2001, 6:15 PM CST
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Benton County, MS, Marshall County, MS
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 5:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934
WUUS54 KMEG 262329
SVRMEM
MSC009-093-270015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CST MON NOV 26 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHEAST MISSISSIPPI
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 615 PM CST.
* AT 525 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
HOLLY SPRINGS...MOVING NORTHEAST AT 50 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CST INCLUDE...
SLAYDEN...
LAMAR...
MICHIGAN CITY...
.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.
.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3483 8964 3470 8948 3500 8905 3501 8933
3496 8948What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:48 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 26, 3:48 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 348 PM CST MON NOV 26 2001 LATEST SFC ANALYSIS PLACED THE LO PRES CENTER OVR NE KS WITH THE TRAILING CDFNT EXTENDING SWD INTO ERN OK. LATEST REGIONAL 88D LOOP WAS SHOWING SCTD TSTMS ACROSS AR/LA/MS. DPTS HAVE RISEN DRAMATICALLY THIS AFTN WITH LWR 60S AS FAR NORTH AS JBR. COMPLEX WX SCENARIO COMING UP OVR THE NEXT FEW DAYS...SW HALF OF THE FA IS OUTLOOKED IN MODERATE RISK FOR SVR STORMS TONITE. THE CDFNT IS EXPECTED TO PUSH INTO THE FA LATE TONITE AND STALL OVR SE SXNS BY TUE AFTN. THIS BNDRY WILL REMAIN FAIRLY STATIONARY THRU THE NEXT DAYS SETTING THE STAGE FOR A WET FCST. THE UPR LO OVR THE PLAINS TODAY WILL LIFT NEWD FOLLOWED BY A STRONGER TROF DIGGING INTO THE SRN PLAINS. SW ENERGY ROUNDING THE BASE OF THE TROF OVR TX WILL INDUCE CYCLOGENESIS OVR THE WRN GULF WHICH WILL TRACK NEWD ALONG THE STALLED BNDRY WED/WED NITE. AS THE LO PRES SYSTEM LIFTS INTO THE TN VALLEY THE FNT WILL FINALLY SHIFT EWD THU MORNING. IT APPEARS THAT THE MOIST FIELD WILL MOVE EWD BEFORE THE COLDER AIR MOVES IN WED NITE/THU MORNING SO WILL MENTION RAIN ONLY. EXPECT A BREAK TUE AFTN/EVENING THEN PRECIP WILL MOVE IN LATE TUE NITE AHEAD OF THE DEVELOPING SFC WAVE. WED SHOULD BE WET FROM SUNRISE TO SUNSET AND INTO WED NITE. THERE WILL BE A TIGHT THERMAL BNDRY SETUP ACROSS THE FA AS THE STALLED BNDRY WILL MOVE LITTLE TUE INTO THU MORNING. THE ETA APPEARS TO HOLD THE BNDRY FURTHER WEST AND NORTH WHICH IS REFLECTED IN ITS AXIS OF HEAVIEST QPF FURHTER WEST AND NORTH OVR THE NEXT 36 HRS. FAVOR THE AVN FOR THIS FCST CYCLE. HAVE ATTEMPTED TO BREAK THE ZNS DOWN TO REFLECT THE EXPECTED THERMAL CONTRAST FOR TUE/WED. THERE WILL BE A MAJOR BUST SOMEWHERE ALONG THE LINE ON TEMPS. .MEG...NONE.
In the hours before
Local storm report, Nov 26, 12:28 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CST MON NOV 26 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 AM LEWISBURG MS TORNADO
11/24/01 DESOTO SEVERAL HOMES DAMAGED.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 5:20 PM CST | Tornado Warning | MEG | Yalobusha | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.